Full Text:   <3107>

CLC number: TN919.8

On-line Access: 2024-08-27

Received: 2023-10-17

Revision Accepted: 2024-05-08

Crosschecked: 0000-00-00

Cited: 0

Clicked: 5648

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
Open peer comments

Journal of Zhejiang University SCIENCE A 2006 Vol.7 No.5 P.737-748

http://doi.org/10.1631/jzus.2006.A0737


Adaptive peer-to-peer streaming with MutualCast


Author(s):  Huang Cheng, Chou Philip A., Li Jin, Zhang Cha

Affiliation(s):  Microsoft Research, One Microsoft Way, Redmond, WA 98052, USA

Corresponding email(s):   chengh@microsoft.com, pachou@microsoft.com, jinl@microsoft.com, chazhang@microsoft.com

Key Words:  Peer-to-peer streaming, Distribution capacity, Quality adaptation, MutualCast



Abstract: 
Application Layer Multicast (ALM) can greatly reduce the load of a server by leveraging the outgoing bandwidth of the participating nodes. However, most proposed ALM schemes become quite complicated and lose bandwidth efficiency if they try to deal with networks that are significantly heterogeneous or time-varying. In earlier work, we proposed mutualCast, an ALM scheme with fully connected mesh that quickly adapts to the time-varying networks, while achieving provably optimal throughput performance. In this paper, we study how mutualCast can be paired with adaptive rate control for streaming media. Specifically, we combine Optimal Rate Control (ORC), our earlier control-theoretical framework for quality adaptation, with the mutualCast delivery scheme. Using multiple bit rate video content, we show that the proposed system can gracefully adjust the common quality received at all the nodes while maintaining a continuous streaming experience at each, even when the network undergoes severe, uncorrelated bandwidth fluctuations at different peer nodes.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2025 Journal of Zhejiang University-SCIENCE